MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; CORONARY DRUG-ELUTING STENT

MEDTRONIC IRELAND ONYX FRONTIER; CORONARY DRUG-ELUTING STENT
Model Number ONYXNG25015UX
Medical Device Problem Codes Entrapment of Device (1212); Device Dislodged or Dislocated (2923); Material Deformation (2976); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a procedure involving one onyx frontier coronary drug eluting stent, stent dislodgement occurred during removal following failed delivery.The target lesion was located in the mid obtuse marginal (om) artery which exhibited severe tortuosity and moderate calcification.The device was inspected prior to use and negative prep was performed, both with no issues noted.The lesion was pre-dilated prior to the attempted stent delivery.Resistance was encountered when advancing the device.No excessive force was used during delivery.The dislodged stent was removed when the guide extension catheter was withdrawn.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Additional information: one 6f telescope guide extension catheter was also used during this procedure.It was stated that the onyx frontier stent got caught on the braided inner section of the distal portion of the telescope.When the onyx frontier stent was pulled out of the 6f telescope, the braiding unraveled.The target lesion exhibited 80% stenosis.The device did not pass through a previously deployed stent.Resistance was not noted during withdrawal of the device.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: the telescope shaft was cut to get to the stent that was stuck in the telescope.The telescope inner coil came out with the stent.B3.Date of event.Image review: fluoroscopic images confirm the om lesion.The target lesion was pre-dilated resulting in partial resolution of the stenosis.No images were evident of the attempted delivery of a stent that was withdrawn without deployment.The dislodged stent appears to be present inside the the guide extension catheter.The mechanism of the reported dislodgement cannot be confirmed from the images provided.One image returned for analysis, the image shows part of a telescope with unraveled braiding and a dislodged stent inside a biohazard bag.Product analysis: the device was returned for evaluation.The dislodged stent was received alongside a telescope gec, the delivery system was not received alongside.The stent was entrapped on an unraveled section of the telescope coil.Severe deformation was evident to the dislodged stent with struts stretched.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key24376493
Report Number9612164-2026-00884
Device Sequence Number17561927
Product Code NIQ
UDI-Device Identifier00763000511296
UDI-Public(01)00763000511296(17)280922(10)0013036710(20)01
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberONYXNG25015UX
Device Catalogue NumberONYXNG25015UX
Device Lot Number0013036710
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2026
Supplement Date Received by Manufacturer02/25/2026
03/09/2026
Initial Report FDA Received Date02/18/2026
Supplement Report FDA Received Date03/09/2026
04/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age79 YR
Patient SexMale
Patient Weight86 KG